MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-8
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Zilbs-635-10-8 was scheduled to be implanted in the common bile duct with the proximal end of the stent slightly protruding into the duodenum.Via endoscope.After est (endoscopic papillotomy), the physician advanced the delivery system over a pre-positioned wire guide (olympus/visiglide 25).The physician began deployment with the plan to place the proximal end of the stent slightly out into the duodenum, but halfway through the deployment, he was unable to pull the sheath.The physician removed the delivery system and placed another device of same rpn (c2123810).File related to (b)(4) ¿ malfunction of deployment.This file captures the user error of the wrong size wireguide with the replacement device.Patient outcome: no health hazard.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.This file was opened to capture the user error of the use of a smaller than required wire guide size used with the replacement device.This file is related to (b)(4).Device evaluation: the device evaluation could not be completed as the zilbs-635-10-8 device or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for lot number c2123810 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: there is evidence to suggest that the customer did not follow the label.The information in the file states that a 0.025" wire guide was used in the replacement device.The japanese packaging insert, c-es1207m06 rev006, for this device states ¿equipment required, 0.89 mm (0.035 inch) wire guide¿.Image review: an image was not returned for evaluation.Root cause analysis: investigation findings conclude a definitive root cause of user error can be attributed to the use of an incorrect size wireguide with the device.The complaint information states that a 0.025" wire guide was used, the japanese packaging insert for this device states that a 0.89 mm (0.035 inch) wireguide is to be used with this device.User /use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and /or labelling requirement.The user has not complied with the requirements of the ifu and /label.Trending will monitor if any further investigation is required.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: this file was opened to capture the user error of the use of a smaller than required wire guide size used with the replacement device.Confirmed quantity of 01 device used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude a definitive root cause of user error can be attributed to the use of an incorrect size wireguide with the device.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 04-oct-2024.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key20244648
Report Number3001845648-2024-00564
Device Sequence Number12603942
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)261213(10)C2123810
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC2123810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/05/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown